Nonautonomous stability of linear multistep methods


Boutelje, B. R. and Hill, A. T., 2010. Nonautonomous stability of linear multistep methods. IMA Journal of Numerical Analysis, 30 (2), pp. 525-542.

Related documents:

This repository does not currently have the full-text of this item.
You may be able to access a copy if URLs are provided below. (Contact Author)

Official URL:


A linear scalar nonautonomous initial-value problem (IVP) is governed by a scalar lambda(t) with a nonpositive real part. For a wide class of linear multistep methods, including BDF4-6, it is shown that negative real lambda(t) may be chosen to generate instability in the method when applied to the IVP. However, a uniform-in-time stability result holds when lambda(.) is a Lipschitz function, subject to a related restriction on h. The proof involves the construction of a Lyapunov function based on a convex combination of G-norms.


Item Type Articles
CreatorsBoutelje, B. R.and Hill, A. T.
DepartmentsFaculty of Science > Mathematical Sciences
ID Code19042


Actions (login required)

View Item